Alert archive / Georgia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 58, NWS Charleston, SC

May 19, 2005Screven County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 19, 2005, 6:57 PM EDT for Screven County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 19, 2005, 6:57 PM EDT (22:57 UTC)
Expired
May 19, 2005, 7:30 PM EDT
In force
33 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Screven County, GA

The radar

The Charleston,SC radar (KCLX), 54 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 623 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2005-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
623 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
727 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 2:56 PM EDT, 4 hours 1 minute earlier.

Area forecast discussion, May 19, 2:56 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT THU MAY 19 2005

.SHORT TERM /TONIGHT THROUGH SATURDAY/...INACTIVE SEA BREEZE WAS
WORKING QUICKLY INLAND THIS AFTERNOON. AS IT REACHES FURTHEST INLAND
COUNTIES THIS EVENING...ISOLATED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE. OTHERWISE...EXPECT A DRY EVENING ACROSS CWFA.

A FAIRLY STRONG SHORT WAVE WILL DROP SOUTHEAST FROM THE OHIO VALLEY
OVERNIGHT. SHOWER AND THUNDERSTORM ACTIVITY MAY REACH CWFA LATE
TONIGHT SO WILL INCLUDE A SLIGHT CHANCE. THE SHORT WAVE WILL
MOVE ACROSS THE REGION SATURDAY AND SATURDAY NIGHT. THIS WILL LEAD
TO FAIRLY WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY FOR BOTH
PERIODS. WILL HAVE LIKELY POPS.

WILL CONTINUE CHANCE POPS THROUGH SATURDAY MORNING BUT AS THE COLD
FRONT PUSHES THROUGH...WILL END POPS IN THE AFTERNOON.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...AFTER A DRY DAY ON
SUNDAY...EXPECT A FAST MOVING COLD FRONT TO MOVE THROUGH THE AREA ON
MONDAY. THE REST OF THE WEEK SHOULD BE DRY WITH UNUSUALLY STRONG
NORTHWEST FLOW FOR THIS TIME OF YEAR.

&&

.AVIATION...REMARKABLY FEW CLOUDS TODAY WITH STABLE ATMOSPHERE AND
MARINE LAYER HAVING PUSHED BEYOND TAF SITES ALREADY. DO NOT EXPECT
MUCH MORE THAN SOME CU OVERNIGHT...WITH GOOD RADIATIONAL COOLING.
LLVL MOISTURE RECOVERY AHEAD OF THE ADVANCING FRONTAL BOUNDARY COULD
ALLOW FOR SOME BR FRIDAY MORNING...SO PENCILED IN A BRIEF MVFR VIS
AT BOTH SITES. THICKER LAYER OF HIGH-MID CLOUDS TO ROLL IN DURING
THE DAY FRIDAY...WITH POSSIBLE RAIN SHOWERS BY LATE MORNING. FRI
AFTERNOON COULD BE ACTIVE WITH A GOOD CHANCE OF STORMS...BUT THIS
WILL FALL INTO THE NEXT TAF PERIOD.
&&

.MARINE...FRONTAL BOUNDARY DROPPING SOUTHEAST THROUGH FRIDAY WILL
HAVE A SIGNIFICANT IMPACT ON THE WATERS THROUGH THE WEEKEND. WINDS
EXPECTED TO CONTINUE TO VEER TO SSW TONIGHT THROUGH FRIDAY AND
INCREASE. SCA SEAS ARE POSSIBLE SATURDAY...MAINLY ACROSS GA WATERS
20-60 NM. AFTER FROPA...GUSTY NNE WINDS WILL CONTINUE HIGH SEAS OVER
THE GA WATERS AND POSSIBLY THE OUTER SC COASTAL WATERS. NEXT SHIFT
WILL NEED TO CONSIDER SCA/S FOR THESE AREAS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&

SCW/JRL
Hazardous weather outlook, May 19, 9:10 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
910 AM EDT THU MAY 19 2005

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-201000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND
JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
910 AM EDT THU MAY 19 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH
SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

SCW

In the hours before

Special weather statement, May 19, 6:08 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT THU MAY 19 2005

GAZ088-SCZ040-192245-
ALLENDALE-SCREVEN-
608 PM EDT THU MAY 19 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY AND ALLENDALE
COUNTY THROUGH 645 PM EDT...

AT 608 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
2 MILES NORTH OF HATTIEVILLE TO 3 MILES SOUTHWEST OF HILLTONIA...
MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
MILLHAVEN...BASCOM...MILLETT...HILLTONIA...AVERILL...MILBURY...
MARTIN...BALDOCK AND APPLETON THROUGH 645 PM EDT.

GUSTY WINDS OF 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING CAN
BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR LOCATION.
Special weather statement, May 19, 6:39 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
639 PM EDT THU MAY 19 2005

GAZ088-SCZ040-042-192315-
ALLENDALE-HAMPTON-SCREVEN-
640 PM EDT THU MAY 19 2005

...STRONG THUNDERSTORMS WILL IMPACT SCREVEN COUNTY...ALLENDALE COUNTY
AND HAMPTON COUNTY THROUGH 715 PM EDT...

AT 640 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
8 MILES NORTHEAST OF ALLENDALE TO 10 MILES SOUTHWEST OF
SYLVANIA...MOVING EAST AT 15 MPH.

THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
ULMER...SEIGLING...ZEIGLER...PARKERS...ALLENDALE...MILBURY...
SYCAMORE...WATERS...SYLVANIA...GOLOID...FAIRFAX AND BRUNSON THROUGH
715 PM EDT.

GUSTY WINDS TO 35 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES CAN BE EXPECTED. MOVE INSIDE IF STORMS APPROACH YOUR
LOCATION.

Nearby

Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.